MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK ADAPTER 4 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK ADAPTER 4 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the plant¿s investigation.
 
Event or Problem Description
A follow up call with a peritoneal dialysis (pd) patient¿s nurse revealed the patient was hospitalized from (b)(6) 2017 to (b)(6) 2017 due to peritonitis while completing manual treatment.The patient¿s effluent culture showed no growth and the white blood cell was 26019 (units unknown).The patient was treated with vancomycin and ceftazidime (route and dose unknown).On (b)(6) 2017, a repeat culture was performed and the white blood count was 7304 (units unknown).The cause of the peritonitis was suspected to be a breach in aseptic technique due to a leak at the adapter connection.The patient was reported to have recovered from the peritonitis event.
 
Additional Manufacturer Narrative
Plant investigation: the device was not returned to the manufacturer for physical evaluation and the failure mode cannot be confirmed.The entire lot has been sold and distributed.There were no nonconformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
STAY SAFE/LUER LOCK ADAPTER 4 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key6909113
Report Number8030665-2017-00796
Device Sequence Number711433
Product Code KDJ
UDI-Device Identifier00840861100774
UDI-Public00840861100774
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K822550
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95003
Device Lot Number17ER08138
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX FLUID
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;